Relative symmetric polynomials and money change problem

M. Shahryari*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)

Abstract

This article is devoted to the number of non- negative solutions of the linear Diophantine equation a1t1 + a2t2 + · · · + antn = d, where a1,..., an, and d are positive integers. We obtain a relation between the number of solutions of this equation and characters of the symmetric group, using relative symmetric polynomials. As an application, we give a necessary and sufficient condition for the space of the relative symmetric polynomials to be non-zero.

Original languageEnglish
Pages (from-to)287-292
Number of pages6
JournalAlgebra and Discrete Mathematics
Volume16
Issue number2
Publication statusPublished - 2013
Externally publishedYes

Keywords

  • Complex characters
  • Money change problem
  • Partitions of integers
  • Relative symmetric polynomials
  • Symmetric groups

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Discrete Mathematics and Combinatorics

Cite this